MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Seroma (2069)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a seroma post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of seroma as possibility related to the study device and definitely related to the index procedure.However, based on the information provided, no conclusion can be made.Seroma is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use, supplied with the device, as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in november 2021.Device not returned - remains implanted.
 
Event or Problem Description
As reported per clinical trial (b)(4): on (b)(6) 2023 the subject patient underwent primary laparotomy-colectomy procedure during which a phasix mesh was trimmed and placed in onlay fashion using sorbafix fixation device.The patient was discharged to home on (b)(6) 2023.On (b)(6) 2023, the patient was diagnosed with a seroma.The adverse event of seroma has been assessed per clinician as moderate in severity, possibly related to the study device, definitely related to the procedure, and recovering/resolving.No action has been taken.The reported adverse event does not meet the definition of an sae (serious adverse event) and does not meet the uade (unanticipated adverse device effect).
 
Event or Problem Description
As reported per clinical trial (b)(6).On (b)(6) 2023 the subject patient underwent primary laparotomy-colectomy procedure during which a phasix mesh was trimmed and placed in onlay fashion using sorbafix fixation device.The patient was discharged to home on (b)(6) 2023.On (b)(6) 2023 the patient was diagnosed with a seroma.The adverse event of seroma has been assessed per clinician as moderate in severity, definitely related to the study device, definitely related to the procedure, and recovering/resolving.No action has been taken.The reported adverse event does not meet the definition of an sae (serious adverse event) and does not meet the uade (unanticipated adverse device effect).
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a seroma post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of seroma as possibility related to the study device and definitely related to the index procedure.However, based on the information provided, no conclusion can be made.Seroma is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use, supplied with the device, as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in november 2021.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to correct the describe event or problem and manufacturer narrative.The clinician has assessed the patient¿s postoperative course of seroma as definitely related to the study device and definitely related to the index procedure.However, based on the information provided, no conclusion can be made.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16544758
Report Number1213643-2023-00088
Device Sequence Number5993769
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Catalogue Number1191530
Device Lot NumberHUFW0401
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/01/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight123 KG